Guillain-Barre Syndrome in a patient with uterine adenocarcinoma undergoing treatment with immune-checkpoint inhibitor therapy: A case report and review of the literature

Bogna N. Brzezinska, Robert V. Higgins, Bunja Rungruang

Research output: Contribution to journalArticlepeer-review

Abstract

Background: Use of immune checkpoint inhibitors in treatment of gynecologic malignancies is increasing. Rare, but potentially fatal, immune-related neurologic adverse events may occur as a result of treatment. Case: A 72 year old female with recurrent metastatic uterine adenocarcinoma received pembrolizumab and lenvatinib combination therapy. Following her second dose of pembrolizumab, the patient developed multiple neurologic symptoms. She was ultimately diagnosed with Guillain-Barre Syndrome based on neurologic evaluation with imaging, serum studies, and cerebrospinal fluid analysis. The patient was successfully treated with high-dose intravenous corticosteroids and intravenous immunoglobulin. Conclusion: Neurologic complications related to immune checkpoint inhibitor therapy are rare. It is imperative for gynecologic oncologists to be familiar with potentially fatal hazards of therapy to allow for rapid diagnosis and treatment.

Original languageEnglish (US)
Article number100739
JournalGynecologic Oncology Reports
Volume36
DOIs
StatePublished - May 2021

Keywords

  • Guillain-Barre Syndrome
  • Immune-related adverse events
  • Immunotherapy
  • Pembrolizumab

ASJC Scopus subject areas

  • Oncology
  • Obstetrics and Gynecology

Fingerprint

Dive into the research topics of 'Guillain-Barre Syndrome in a patient with uterine adenocarcinoma undergoing treatment with immune-checkpoint inhibitor therapy: A case report and review of the literature'. Together they form a unique fingerprint.

Cite this